Alert archive / Colorado / Red Flag Warnings in 2010

Red Flag Warning 16, NWS Pueblo, CO

May 7, 20105 counties in Colorado

NWS Pueblo, CO issued this red flag warning at May 7, 2010, 2:58 PM MDT for 5 counties in Colorado. It took effect at May 8, 2010, 11:00 AM MDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 7, 2010, 2:58 PM MDT (20:58 UTC)
In effect from
May 8, 2010, 11:00 AM MDT
Expired
May 8, 2010, 2:52 PM MDT
In force
4 hr
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Rio Grande County, CO, Saguache County, CO

The radar

The Pueblo radar (KPUX), 190 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 9.0 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2010-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2010-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2025 m above ground
0-6 km bulk shear
91 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

549 
WWUS85 KPUB 072058
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
258 PM MDT FRI MAY 7 2010

...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224...
WHICH INCLUDES THE SAN LUIS VALLEY...UNTIL 8 PM TODAY. THIS
WARNING IS FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS...

...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE
224...WHICH INCLUDES THE SAN LUIS VALLEY...FROM 11 AM UNTIL 8 PM
SATURDAY.  THIS WARNING IS FOR GUSTY WINDS...LOW HUMIDITY AND DRY FUELS...

...A FIRE WEATHER WATCH IS IN EFFECT FOR FIRE WEATHER ZONE 224...
WHICH INCLUDES THE SAN LUIS VALLEY...FROM LATE SUNDAY MORNING
THROUGH SUNDAY EVENING. THIS WATCH IS FOR GUSTY WINDS...LOW
HUMIDITY...AND DRY FUELS...

.RELATIVE HUMIDITIES IN THE SAN LUIS VALLEY WILL REMAIN BELOW 15
PERCENT INTO EARLY THIS EVENING...ALONG WITH GUSTY WINDS. GUSTY
WINDS ARE EXPECTED AGAIN SATURDAY AFTERNOON ALONG WITH HUMIDITIES
BELOW 15 PERCENT. THESE WEATHER CONDITIONS...ALONG WITH THE DRY
FUELS WILL CREATE CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR.
RAPID RATES OF FIRE SPREAD WILL BE POSSIBLE WITH ANY FIRE STARTS.
ANOTHER ROUND OF STRONG WINDS AND LOW HUMIDITY IS POSSIBLE ON
SUNDAY.

COZ224-081300-
/O.UPG.KPUB.FW.A.0008.100508T1700Z-100509T0200Z/
/O.NEW.KPUB.FW.W.0016.100508T1700Z-100509T0200Z/
/O.NEW.KPUB.FW.A.0009.100509T1700Z-100510T0200Z/
/O.CON.KPUB.FW.W.0015.000000T0000Z-100508T0200Z/
SAN LUIS VALLEY-
258 PM MDT FRI MAY 7 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT SATURDAY...
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT SATURDAY. A
FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH
IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. A RED
FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING.

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES IN COLORADO...224.

GUSTY WINDS THIS EVENING ALONG WITH HUMIDITIES BELOW 15
PERCENT...COMBINED WITH THE DRY FUELS ARE CREATING CONDITIONS
FAVORABLE FOR EXTREME FIRE BEHAVIOR. THE WINDS WILL DECREASE LATER
THIS EVENING AND THE HUMIDITIES WILL INCREASE...BUT THESE SAME DRY
AND WINDY CONDITIONS WILL DEVELOP AGAIN ON SATURDAY...RESULTING IN
ANOTHER ROUND OF CRITICAL FIRE WEATHER CONDITIONS. RAPID RATES OF
FIRE SPREAD WILL BE POSSIBLE IF ANY FIRES SHOULD START.

GUSTY WINDS AND LOW HUMIDITY WILL BE POSSIBLE AGAIN ON SUNDAY FROM
LATE MORNING THROUGH EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
3 follow-up statements
389 
WWUS85 KPUB 080154
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
754 PM MDT FRI MAY 7 2010

...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224...
WHICH INCLUDES THE SAN LUIS VALLEY...FROM 11 AM UNTIL 8 PM
SATURDAY. THIS WARNING IS FOR GUSTY WINDS...LOW HUMIDITY AND DRY
FUELS...

...A FIRE WEATHER WATCH IS IN EFFECT FOR FIRE WEATHER ZONE 224...
WHICH INCLUDES THE SAN LUIS VALLEY...FROM LATE SUNDAY MORNING
THROUGH SUNDAY EVENING. THIS WATCH IS FOR GUSTY WINDS...LOW
HUMIDITY...AND DRY FUELS...

.GUSTY WINDS ARE EXPECTED ONCE AGAIN SATURDAY AFTERNOON ALONG WITH
HUMIDITIES BELOW 15 PERCENT. THESE WEATHER CONDITIONS...ALONG WITH
THE DRY FUELS WILL CREATE CONDITIONS FAVORABLE FOR EXTREME FIRE
BEHAVIOR. RAPID RATES OF FIRE SPREAD WILL BE POSSIBLE WITH ANY
FIRE STARTS. ANOTHER ROUND OF STRONG WINDS AND LOW HUMIDITY IS
POSSIBLE ON SUNDAY.

COZ224-081800-
/O.EXP.KPUB.FW.W.0015.000000T0000Z-100508T0200Z/
/O.CON.KPUB.FW.W.0016.100508T1700Z-100509T0200Z/
/O.CON.KPUB.FW.A.0009.100509T1700Z-100510T0200Z/
SAN LUIS VALLEY-
754 PM MDT FRI MAY 7 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
SATURDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING...
...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
SATURDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY
MORNING THROUGH SUNDAY EVENING.

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN COLORADO...224

DRY AND WINDY CONDITIONS ARE EXPECTED TO DEVELOP ONCE AGAIN ON
SATURDAY...RESULTING IN ANOTHER ROUND OF CRITICAL FIRE WEATHER
CONDITIONS. RAPID RATES OF FIRE SPREAD WILL BE POSSIBLE IF ANY
FIRES SHOULD START.

GUSTY WINDS AND LOW HUMIDITY WILL BE POSSIBLE AGAIN ON SUNDAY
FROM LATE MORNING THROUGH EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
379 
WWUS85 KPUB 081006
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
406 AM MDT SAT MAY 8 2010

...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224...
WHICH INCLUDES THE SAN LUIS VALLEY...FROM 11 AM UNTIL 8 PM
TODAY. THIS WARNING IS FOR GUSTY WINDS...LOW HUMIDITY AND DRY
FUELS...

...A FIRE WEATHER WATCH IS IN EFFECT FOR FIRE WEATHER ZONE 224...
WHICH INCLUDES THE SAN LUIS VALLEY...FROM LATE SUNDAY MORNING
THROUGH SUNDAY EVENING. THIS WATCH IS FOR GUSTY WINDS...LOW
HUMIDITY...AND DRY FUELS...

.GUSTY WINDS ARE EXPECTED ONCE AGAIN THIS AFTERNOON ALONG WITH
HUMIDITIES BELOW 15 PERCENT. THESE WEATHER CONDITIONS...ALONG
WITH DRY FUELS...WILL CREATE CONDITIONS FAVORABLE FOR EXTREME
FIRE BEHAVIOR. RAPID RATES OF FIRE SPREAD WILL BE POSSIBLE WITH
ANY FIRE STARTS. ANOTHER ROUND OF STRONG WINDS AND LOW HUMIDITY IS
POSSIBLE ON SUNDAY.

COZ224-090215-
/O.CON.KPUB.FW.W.0016.100508T1700Z-100509T0200Z/
/O.CON.KPUB.FW.A.0009.100509T1700Z-100510T0200Z/
SAN LUIS VALLEY-
406 AM MDT SAT MAY 8 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MDT THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT
FROM SUNDAY MORNING THROUGH SUNDAY EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN COLORADO...224

DRY AND WINDY CONDITIONS ARE EXPECTED TO DEVELOP ONCE AGAIN
TODAY...RESULTING IN ANOTHER ROUND OF CRITICAL FIRE WEATHER
CONDITIONS. RAPID RATES OF FIRE SPREAD WILL BE POSSIBLE IF ANY
FIRES SHOULD START.

GUSTY WINDS AND LOW HUMIDITY WILL BE POSSIBLE AGAIN ON SUNDAY
FROM LATE MORNING THROUGH EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS.

&&

$$

LW
336 
WWUS85 KPUB 082052
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
252 PM MDT SAT MAY 8 2010

...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE
224...WHICH INCLUDES THE SAN LUIS VALLEY...FROM 11 AM UNTIL 8 PM SUNDAY.
THIS WARNING IS FOR GUSTY WINDS...LOW HUMIDITY AND DRY FUELS...

...A FIRE WEATHER WATCH IS IN EFFECT FOR FIRE WEATHER ZONE 224...
WHICH INCLUDES THE SAN LUIS VALLEY...FROM 11 AM UNTIL 8 PM MONDAY.
THIS WATCH IS FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE
AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING AND
A FIRE WEATHER WATCH. GUSTY WINDS ARE EXPECTED TO DEVELOP BY SUNDAY
AFTERNOON...ALONG WITH HUMIDITIES DROPPING BELOW 15 PERCENT. THESE
WEATHER CONDITIONS...ALONG WITH DRY FUELS...WILL CREATE CONDITIONS
FAVORABLE FOR EXTREME FIRE BEHAVIOR. ANOTHER ROUND OF STRONG
WINDS AND LOW HUMIDITY IS POSSIBLE ON MONDAY.

COZ224-091300-
/O.CAN.KPUB.FW.W.0016.000000T0000Z-100509T0200Z/
/O.UPG.KPUB.FW.A.0009.100509T1700Z-100510T0200Z/
/O.NEW.KPUB.FW.W.0017.100509T1700Z-100510T0200Z/
/O.NEW.KPUB.FW.A.0010.100510T1700Z-100511T0200Z/
SAN LUIS VALLEY-
252 PM MDT SAT MAY 8 2010

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT SUNDAY...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...
...RED FLAG WARNING IS CANCELLED FOR TODAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT SUNDAY. A
FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH
IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. THE RED
FLAG WARNING FOR TODAY HAS BEEN CANCELLED. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN COLORADO...224

DRY AND WINDY CONDITIONS ARE EXPECTED TO DEVELOP ONCE AGAIN
ON SUNDAY...RESULTING IN ANOTHER ROUND OF CRITICAL FIRE WEATHER
CONDITIONS. RAPID RATES OF FIRE SPREAD WILL BE POSSIBLE IF ANY
FIRES SHOULD START.

GUSTY WINDS AND LOW HUMIDITY WILL BE POSSIBLE AGAIN ON MONDAY
FROM LATE MORNING THROUGH EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at May 7, 5:32 AM MDT, 9 hours 26 minutes earlier.

Area forecast discussion, May 7, 5:32 AM MDT, 9 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
532 AM MDT FRI MAY 7 2010

.SHORT TERM...
(TODAY AND TONIGHT)

...FREEZING TEMPERATURES AT NIGHT...RED FLAG CONDITIONS SAN LUIS
VALLEY DURING THE DAY...

FREEZE WARNING WILL CONTINUE FOR NORTHERN EL PASO COUNTY THIS
MORNING. TEMPERATURES HAVE BEEN IN THE MID 20S TO LOWER 30S FOR A
FEW HOURS NOW...SO A GOOD FREEZE IS UNDERWAY.

THE UPPER JET MANAGED TO INITIATE SOME BANDED LIGHT PRECIPITATION
ACROSS PORTIONS OF THE PLAINS DURING THE NIGHT...ESPECIALLY ACROSS
PUEBLO COUNTY.  THESE BANDS HAVE BEEN DISSIPATING OVER THE LAST
COUPLE OF HOURS SO SEEMS LIKE THE WORST IS OVER.  HOWEVER...THE 06Z
RUN OF THE NAM12 IS INSISTENT UPON DEVELOPING SOME ISOLATED LIGHT
PRECIPITATION ALONG THE EAST SLOPES OF THE MOUNTAINS THIS
MORNING...SO WILL CARRY SOME ISOLATED POPS ALONG THE MOUNTAINS TO
REFLECT THIS.  SHOULDN'T BE A BIG DEAL AT ALL...BUT COULD SEE SOME
SPOTTY LIGHT SHOWERS ALONG THE MOUNTAINS THIS MORNING AS SHALLOW
UPSLOPE WINDS ASCEND THE SLOPES.  BASED ON FORECAST 700 MB
TEMPERATURES IN THE -6 TO -8C RANGE AND DEWPOINTS DOWN IN THE
20S...COULD BE EITHER RAIN OR SNOW SHOWERS.  MAY FLURRIES WEST OF
THE INTERSTATE THIS MORNING?  MAYBE.

BY THIS AFTERNOON...ANY PRECIPITATION SHOULD BE OVER...SAVE FOR SOME
SPOTTY AFTERNOON INSTABILITY SHOWERS OVER THE HIGHER TERRAIN OF THE
EASTERN MOUNTAINS.  FOCUS WILL SHIFT BACK TO THE SAN LUIS VALLEY
DURING THE AFTERNOON...WHERE WINDS AND HUMIDITIES WILL BE NEARING
AND EVENTUALLY EXCEEDING RED FLAG CRITERIA FOR THE UMPTEENTH DAY IN
A ROW.  HOWEVER...THE WINDS TODAY SHOULDN'T BE NEARLY AS EXTREME AS
IN PREVIOUS DAYS. PLUS...THEY WILL PROBABLY START LATER.  EVEN WITH
THE LIGHTER/LATER WINDS...WILL PROBABLY STILL HIT CRITERIA DURING
THE MID TO LATE AFTERNOON HOURS.

FOR TONIGHT...WENT AHEAD AN HOISTED A FREEZE WATCH FOR ALL OF THE
SOUTHEAST PLAINS.  THERE MAY END UP BEING TOO MUCH CLOUD COVER...BUT
GUIDANCE IS BELOW FREEZING JUST ABOUT EVERYWHERE.  THE AIRMASS IS
PRETTY COLD FOR THIS TIME OF YEAR WITH THE 06Z NAM12 FORECASTING 700
MB TEMPERATURES OF -3 TO -7C AT 12Z SATURDAY.  IF WE CAN GET EVEN
JUST SOME BRIEF CLEARING...TEMPERATURES ON THE PLAINS COULD REALLY
TANK. SEEMS PRUDENT TO ISSUE A FREEZE WATCH AT THIS TIME AND LET THE
DAY CREW REEVALUATE AND FINE TUNE WITH THEIR FORECAST. LW

.LONG TERM...
(SATURDAY THROUGH NEXT THURSDAY)

LONGER TERM METEOROLOGICAL ISSUES CONTINUE TO BE PRECIPITATION
CHANCES(ESPECIALLY FROM TUESDAY INTO THURSDAY OF NEXT
WEEK)...TEMPERATURES...WINDS AND ASSOCIATED ELEVATED FIRE WEATHER
THREAT OVER THE SAN LUIS VALLEY(AT LEAST THROUGH THIS WEEKEND).

RECENT LONGER TERM COMPUTER MODELS CONTINUE TO SUGGEST THAT THE
RELATIVELY DRY AND GUSTY AT TIMES ZONAL TO SOUTHWEST UPPER PATTERN
WILL CONTINUE OVER THE CWFA INTO MONDAY MORNING BEFORE TWO UPPER
SYSTEMS BRING MORE UNSETTLED CONDITIONS TO SOUTHERN
COLORADO...ESPECIALLY FROM TUESDAY INTO NEXT THURSDAY.

ONCE AGAIN..WITH LOW AFTERNOON/EARLY EVENING RELATIVE HUMIDITIES
AS WELL THE POTENTIAL FOR GUSTY AFTERNOON/EARLY EVENING
WINDS...WILL CONTINUE WITH THE FIRE WEATHER WATCH FOR FIRE WEATHER
ZONE 224(SAN LUIS VALLEY)...WHICH RUNS FROM 17Z SAT TO 02Z SUN.

TEMPERATURES SHOULD REBOUND SATURDAY AND ESPECIALLY SUNDAY OVER
THE CWFA IN ADVANCE OF MONDAYS SYSTEM. LOW RELATIVE HUMIDITIES AND
GUSTY WINDS ARE EXPECTED TO PERSIST OVER FIRE WEATHER ZONE
224...THEREFORE A FIRE WEATHER WATCH MAY AGAIN BE NEEDED OVER
THIS AREA FOR SUNDAY AFTERNOON AND EVENING...WFO PUB WILL
CONTINUE TO MONITOR CLOSELY AND HOIST FIRE WEATHER HIGHLIGHT IF
NEEDED.

AS INITIAL CLOSED UPPER SYSTEM APPROACHES AND THEN MOVES
ACROSS COLORADO FROM SUNDAY NIGHT INTO MONDAY NIGHT...WILL PAINT
GENERALLY LOW-GRADE PRECIPITATION CHANCES OVER THE
CWFA...ESPECIALLY OVER NORTHERN AND EASTERN SECTIONS DURING THIS
TIME-FRAME. ONE OR TWO SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE
FROM LATER SUNDAY INTO MONDAY EVENING(ESPECIALLY FAR EASTERN
SECTIONS). NORTHERLY SURGE SHOULD THEN PUSH ACROSS EASTERN
PORTIONS OF THE CWFA BY TUESDAY MORNING AS UPPER SYSTEM PUSHES
NORTHEAST OF THE CWFA.

NEXT CLOSED UPPER LOW IS EXPECTED TO BE MOVING INTO NEVADA BY 12Z
TUESDAY AND THEN INTO EASTERN UTAH/WESTERN COLORADO ON WEDNESDAY.
THIS SYSTEM IS SLOWER MOVING AND COLDER THAN THE INITIAL MONDAY
SYSTEM AND IS EXPECTED TO GENERATE MORE WIDESPREAD
PRECIPITATION...HEAVY AT TIMES(INCLUDING POTENTIALLY SIGNIFICANT
HIGHER ELEVATION SNOWS) OVER THE CWFA...ESPECIALLY FROM LATER
TUESDAY INTO THURSDAY. WFO WILL CONTINUE TO CLOSELY MONITOR THE
DEVELOPMENT OF THIS SYSTEM. AS TOUCHED UPON IN YESTERDAYS
DISCUSSION...THE INCREASING ATMOSPHERIC MOISTURE LEVELS SHOULD
HELP TO TEMPER THE FIRE WEATHER CONCERNS OVER THE SAN LUIS VALLEY
NEXT WEEK...ESPECIALLY DURING THE TUESDAY THROUGH THURSDAY
TIME-FRAME.

MINIMUM AND ESPECIALLY MAXIMUM TEMPERATURES SHOULD RUN BELOW
EARLY TO MID-MAY CLIMATOLOGICAL AVERAGES MOST AREAS FROM MONDAY
THROUGH THURSDAY OF NEXT WEEK. FINALLY...GUSTY GRADIENT
WINDS(ESPECIALLY FAR EASTERN SECTIONS) WILL BE POSSIBLE
SATURDAY AND THEN AGAIN FROM LATER SUNDAY INTO TUESDAY MORNING.

&&

.AVIATION...

SOME MVFR CIGS ACROSS PORTIONS OF NORTHERN EL PASO
COUNTY THIS MORNING...WITH KAFF REPORTING BKN025 AT 0855Z.  FROM
KCOS SOUTH AND EASTWARD ACROSS THE PLAINS...EVERYONE ELSE SEEMS TO
HAVE VFR CIGS GREATER THAN 3000 FT AGL...INCLUDING KCOS WITH
OVC039...KTAD WITH OVC040 AND KPUB...KLHX AND KLAA ALL REPORTING
OVC055. SOME LIFR CONDITIONS REPORTED AT SOME OF THE MOUNTAIN PASSES
THIS MORNING INCLUDING KVTP REPORTING VSBY 1/4SM AND CIGS OVC001.
SAME THING UP AT KCCU.  SO...SOME VFR TO MVFR CONDITIONS ACROSS THE
PLAINS THIS MORNING...AND SOME MVFR TO LOCALLY LIFR CONDITIONS
THROUGH THE PASSES AND OVER THE HIGHER TERRAIN.  IMPROVING
CONDITIONS EXPECTED LATER THIS MORNING THROUGH THE AFTERNOON.  SOME
GUSTY WINDS UP TO ABOUT 35 MPH WILL BE POSSIBLE IN THE SAN LUIS
VALLEY AGAIN...MAINLY DURING THE MID TO LATE AFTERNOON HOURS. LW

&&

.PUB WATCHES/WARNINGS/ADVISORIES...

FREEZE WATCH FROM LATE TONIGHT THROUGH SATURDAY MORNING FOR
COZ083>089-093>099.

RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM MDT THIS
EVENING FOR COZ224.

FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
EVENING FOR COZ224.

FREEZE WARNING UNTIL 9 AM MDT THIS MORNING FOR COZ084.

&&
Hazardous weather outlook, May 7, 6:55 AM MDT, 8 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
655 AM MDT FRI MAY 7 2010

COZ058>089-093>099-081300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
655 AM MDT FRI MAY 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

RED FLAG CONDITIONS WILL RETURN TO THE SAN LUIS VALLEY AGAIN TODAY.
ALTHOUGH CONDITIONS WILL NOT BE AS EXTREME AS YESTERDAY...RED FLAG
CRITERIA SHOULD STILL BE MET DURING THE MID TO LATE AFTERNOON HOURS.
WIND GUSTS TO 40 MPH AND HUMIDITIES LESS THAN 15 PERCENT ARE
EXPECTED.  THESE CONDITIONS...COUPLED WITH DRY FUELS...WILL RESULT
IN THE POTENTIAL FOR EXTREME FIRE BEHAVIOR SHOULD A FIRE GET
STARTED. EXTREME CAUTION SHOULD BE TAKEN TO AVOID FIRE STARTS.

A FREEZE WARNING IS IN EFFECT FOR NORTHERN EL PASO COUNTY THIS
MORNING.  SEVERAL HOURS OF SUBFREEZING TEMPERATURES ARE EXPECTED.
TENDER PLANTS SHOULD BE PROTECTED AND WATER SHOULD BE DRAINED FROM
EXPOSED PIPES AND IRRIGATION SYSTEMS.

A FREEZE WATCH IS IN EFFECT FOR ALL OF THE SOUTHEAST COLORADO PLAINS
FOR LATE TONIGHT AND EARLY SATURDAY. SEVERAL HOURS OF SUBFREEZING
TEMPERATURES ARE POSSIBLE.  TENDER PLANTS MAY NEED PROTECTION AND
WATER MAY NEED TO BE DRAINED FROM EXPOSED PIPES AND IRRIGATION
SYSTEMS. STAY TUNED FOR LATER FORECAST UPDATES TO SEE IF THE WATCH
GETS UPGRADED TO A WARNING LATER TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ELEVATED FIRE DANGER IS EXPECTED TO CONTINUE ACROSS THE SAN LUIS
VALLEY INTO AT LEAST THIS WEEKEND...AS STRONG GUSTY WINDS...LOW
HUMIDITIES AND DRY FUELS CONTINUE.

A DRY-LINE COULD THREATEN THE SOUTHEAST COLORADO BORDER COUNTIES
LATE SUNDAY...AND POSSIBLY AGAIN ON MONDAY. IF THE DRY-LINE
DEVELOPS FAR ENOUGH WEST...ISOLATED STRONG TO POTENTIALLY SEVERE
THUNDERSTORMS MAY BE NOTED DURING THE AFTERNOON AND EVENING HOURS
BOTH DAYS.

IN ADDITION...HIGHER ELEVATIONS WILL HAVE THE POSSIBILITY OF
EXPERIENCING ACCUMULATING SNOW AT TIMES FROM MONDAY INTO NEXT
THURSDAY AS TWO UPPER SYSTEMS IMPACT THE REGION. THE POTENTIAL FOR
SIGNIFICANT SNOW(DEPENDING ON THE EXACT TRACK AND STRENGTH OF THE
2ND SYSTEM) OVER PRIMARILY THE HIGHER ELEVATIONS SHOULD BE NOTED
FROM TUESDAY INTO NEXT THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 4:15 AM MDTFreeze WatchPUBBaca, Bent, Crowley, Custer, El Paso, Fremont and 7 more10 hr
May 7, 2:39 PM MDTFreeze WarningPUBBaca, Bent, Crowley, Custer, El Paso, Fremont and 7 more18 hr
May 7, 2:58 PM MDTFire Weather WatchPUBAlamosa, Conejos, Costilla, Rio Grande, Saguache24 hr

Nearby

Red Flag Warnings in Colorado, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.